Alert archive / North Carolina / Beach Hazards Statements in 2015
Beach Hazards Statement 14, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Aug 10, 2015, 4:29 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Aug 10, 2015, 4:29 AM EDT (08:29 UTC)
- Expired
- Aug 10, 2015, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
574 WHUS42 KMHX 100829 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 429 AM EDT MON AUG 10 2015 ...HIGH RIP CURRENT RISK NORTH OF CAPE HATTERAS... .CONTINUING LARGE NORTHEASTERLY SWELL WILL LEAD TO A HIGH RISK OF RIP CURRENTS. NCZ103-102030- /O.NEW.KMHX.BH.S.0014.150810T0829Z-150811T0000Z/ OUTER BANKS DARE- 429 AM EDT MON AUG 10 2015 ...BEACH HAZARDS STATEMENT IN EFFECT NORTH OF CAPE HATTERAS THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT...WHICH IS IN EFFECT THROUGH THIS EVENING. * HAZARDS...HIGH RISK OF RIP CURRENTS. * LOCATION...NORTH OF CAPE HATTERAS. * TIMING AND TIDES...THE MOST LIKELY TIME FOR RIP CURRENTS IS SEVERAL HOURS EITHER SIDE OF LOW TIDE...WHICH OCCURS AROUND 10:45 IN THE MORNING. * SURF HEIGHT...3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS...JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS AND THE BEACH PATROL. PAY ATTENTION TO FLAGS AND POSTED SIGNS POSTED NEAR BEACH ACCESS POINTS AND LIFEGUARD STATIONS. IF YOU BECOME CAUGHT IN A RIP CURRENT...DO NOT PANIC. REMAIN CALM AND BEGIN TO SWIM PARALLEL TO SHORE. ONCE YOU ARE AWAY FROM THE FORCE OF THE RIP CURRENT...BEGIN TO SWIM BACK TO THE BEACH. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT...SINCE IT CAN EXHAUST AND EVEN KILL THE STRONGEST SWIMMER. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Aug 10, 4:04 AM EDT, 25 minutes earlier.
Area forecast discussion, Aug 10, 4:04 AM EDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
404 AM EDT MON AUG 10 2015
.SYNOPSIS...
HIGH PRESSURE WILL MOVE OFFSHORE TODAY. A COLD FRONT WILL APPROACH THE
AREA TUESDAY AND MOVE OFFSHORE WEDNESDAY. HIGH PRESSURE BUILDS IN FROM THE
NORTH FOR LATE WEEK. A COASTAL TROUGH MAY AFFECT THE AREA BY THE WEEKEND.
&&
.NEAR TERM /TODAY/...
AS OF 355 AM MONDAY...ANOTHER PLEASANTLY COOL START WITH MANY
READINGS IN THE MID/UPPER 60S THIS MORNING...WITH 63 DEGREES AT
THE NEWPORT WFO. THE LOW-LEVEL FLOW WILL GRADUALLY VEER FROM
NORTHEAST TO MORE SOUTHEAST DURING THE DAY AS HIGH PRESSURE
RETREATS OFFSHORE. HIGH CLOUDINESS WILL INCREASE FROM THE WEST AS
THE DAY WEARS ON. HIGHS TEMPERATURES SHOULD GENERALLY REACH THE
MID/UPPER 80S AREA-WIDE. MODEL GUIDANCE SHOWS SOME PRECIPITATION
BREAKING OUT TO OUR WEST AND HAVE CONTINUED THE SMALL POPS OVER
THE FAR WESTERN COUNTIES FOR LATE TODAY...WHILE KEEPING THE
REMAINDER OF THE CWA DRY.
&&
.SHORT TERM /TONIGHT/...
AS OF 4 AM MONDAY...BAND OF DEEPER MOISTURE PUSHES FURTHER SOUTH
INTO OUR CWA OVERNIGHT AS MID-LEVEL TROUGH DEEPENS AND DEEP S/SW
MOISTURE INCREASE. HAVE CHANCE POPS INLAND TO SLIGHT CHANCE COAST
FOR THE OVERNIGHT HOURS. WITH THE LOW-LEVEL FLOW VEERING FROM
SOUTHEAST TO SOUTHWEST THROUGH THE OVERNIGHT HOURS...TEMPERATURES
WILL CONSIDERABLY WARMER WITH LOWS LOW/MID 70S AREA-WIDE.
&&
.LONG TERM /TUESDAY THROUGH SUNDAY/...
AS OF 4 AM MON...MAINTAINED FCST REASONING WITH LIKELY
POPS TUE INTO TUE EVENING...THEN MAINLY DRY CONDITIONS FOR THE REST
OF THE WORK WEEK. INTRODUCED SOME POPS TO COASTAL AREAS FRI INTO SAT
AS A POTENTIAL COASTAL TROUGH AFFECTS THE AREA.
TUESDAY/TUESDAY NIGHT...SOUTHERLY FLOW STRENGTHENS BY EARLY TUE IN
RESPONSE TO APPROACHING FRONT BRINGING A SURGE IN COLUMN MOISTURE
WITH MIX RATIOS APPROACHING 17 G/KG BY TUE AFTERNOON. HAVE ADJUSTED
POPS TUE MORNING WITH CHANCE POPS INLAND AND SLIGHT CHANCE
COAST...AS THINK THAT FIRST HALF OF THE DAY WILL BE MAINLY ON THE
DRY SIDE. MOISTURE INC RAPIDLY SECOND HALF OF THE DAY...AND IN
CONJUNCTION WITH SHORT WAVE APPROACHING... POPS WILL INCREASE
DRAMATICALLY BY AFTERNOON. PWATS INC TO ABOVE 2 INCHES SO PERIODS OF
HEAVY SHOWERS WITH LOCALIZED FLOODING WILL BECOME AN ISSUE. THINK
THAT GOOD DEAL OF CLOUD COVER WILL LIMIT DESTABILIZATION...THOUGH
GREATER BREAKS IN CLOUDS IN THE MORNING COULD LEAD TO GREATER
INSTABILITY AND THEREFORE A MARGINAL SEVERE THREAT. BEST MOISTURE
CONVERGENCE ACROSS THE COAST TUE NIGHT AND MAINTAINED THE LIKELY
POPS HERE THROUGH 12Z WED. PRECIP DIMINISHES INLAND AFTER AROUND 06Z
AND LOWERED TO HIGH CHANCE HERE.
WEDNESDAY...LINGERING 20-40% POPS AS FRONT EDGES OFF COAST. UPR
ENERGY WILL STILL BE WEST OF THE AREA HOWEVER...AND WITH EXPECTED
TD'S IN THE 70S SOME AFTERNOON THUNDERSHOWERS ARE A POSSIBILITY.
THURSDAY THROUGH SATURDAY...FRONTAL BNDRY WILL STALL TO E AND S
DURING PERIOD WITH PLEASANTLY DRY HIGH PRES BUILDING IN FROM THE NW.
TD'S WILL FALL INTO THE 60S AREA WIDE ALLOWING FOR SLIGHTLY BELOW
CLIMO LOWS IN THE MID/UPR 60S WITH HIGHS IN THE 80S. 10/00Z ECMWF
CONTINUES TO INDICATE FRONTAL BOUNDARY TO THE SOUTH EDGING NORTH AND
COASTAL TROUGH SETTING UP BY LATE FRIDAY INTO THE FIRST PART OF THE
WEEKEND. THUS HAVE INC POPS A BIT FRIDAY INTO SATURDAY. BEST CHANCES
FOR SOME SHOWERS WILL BE EASTERN AREAS.
SUNDAY AND MONDAY...RETURN TO MORE TYPICAL SUMMER REGIME WITH
ATLANTIC RIDGE BECOMING DOMINANT FEATURE. RETURN SOUTHERLY FLOW AND
INCREASE IN TEMPS/TD'S WILL BRING TYPICAL AFTERNOON ISO/SCT
THUNDERSHOWERS TO MAINLY INLAND AREAS. TEMPS RETURN TO NEAR CLIMO
WITH HIGHS UPR 80S AND LOWS IN THE LOW/MID 70S.
&&
.AVIATION /08Z MONDAY THROUGH FRIDAY/...
SHORT TERM /THROUGH 06Z TUESDAY/...
AS OF 1235 AM MONDAY...VFR CONDITIONS SHOULD PREVAIL OVERNIGHT
WITH FAIRLY LOW DEWPOINTS AND A DECENT TEMP/DEWPOINT
SPREAD...DESPITE FAIRLY LIGHT WINDS. SOME HIGH CLOUDINESS WILL
ALSO APPROACH FROM THE WEST OVERNIGHT. CUMULUS DECK WILL DEVELOP
MID-MORNING MONDAY AHEAD OF A FRONT WITH WINDS BECOMING
SOUTHERLY. A FEW SHOWERS OR THUNDERSTORMS MAY BEGIN TO AFFECT WELL
INLAND AREAS LATE MONDAY AFTERNOON BUT APPEARS THAT MOST ACTIVITY
WILL MOVE IN AFTER 00Z TUESDAY.
LONG TERM /MONDAY THROUGH FRIDAY/...
AS OF 4 AM MON...SUB-VFR CIGS/VSBYS IN NUMEROUS SHOWERS
AND THUNDERSTORMS TUESDAY AND TUESDAY NIGHT AS THE NEXT COLD FRONT
SWEEPS THROUGH. MAINLY VFR BEYOND TUE THOUGH SOME SCT SHOWERS/STORMS
POSSIBLE ON WED AND AGAIN LATE FRI AND INTO SAT.
&&
.MARINE...
SHORT TERM /THROUGH TONIGHT/...
AS OF 4 AM MONDAY...DIAMOND BUOY CONTINUES TO HOVER AROUND 6 FEET
AND WILL CONTINUE TO MONITOR FOR THE NEED TO EXTEND THE SMALL
CRAFT ADVISORY FOR THE MIDDLE WATERS LATER INTO THE MORNING HOURS.
OTHERWISE...WINDS WILL BE NORTHEAST AT 15 KNOTS OR LESS THIS
MORNING...VEERING TO EAST/SOUTHEAST THIS AFTERNOON AS HIGH
PRESSURE MOVES OFFSHORE. THE FLOW THEN BECOMING MORE SOUTHWEST BY
LATE TONIGHT. SEAS SHOULD EVENTUALLY SUBSIDE TO 3 TO 5 FEET
CENTRAL AND 2 TO 4 FEET ELSEWHERE LATER TODAY AND CONTINUE INTO
TONIGHT.
LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 4 AM MON...SOUTH FLOW WILL INCREASE ON TUESDAY
AND VEER TO SOUTHWEST AS A COLD FRONT APPROACHES FROM THE NORTHWEST.
HAVE KEPT CONDITIONS JUST BELOW SMALL CRAFT...CAPPING WINDS AT 15-20
KNOTS AND SEAS 3-5 FEET. FRONT MOVES SLOWLY OFF THE COAST DURING THE
DAY WEDNESDAY AND BECOMES STATIONARY OVER THE OFFSHORE WATERS. WIND
SPEEDS WEDNESDAY THROUGH FRIDAY GENERALLY NORTHEAST 5-10 KNOTS WITH
SEAS RUNNING 2-3 FEET. A COASTAL TROUGH COULD BRING SOUTHEASTERLY
WINDS BY LATE FRIDAY INTO SAT WITH SHOWERS AND SOME STORMS.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 AM EDT EARLY THIS MORNING FOR
AMZ152-154.
&&
SYNOPSIS...CTC
NEAR TERM...CTC
SHORT TERM...CTC
LONG TERM...TL
AVIATION...CTC/TL
MARINE...CTC/TLHazardous weather outlook, Aug 9, 8:36 PM EDT, 7 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 836 PM EDT SUN AUG 9 2015 NCZ029-044>047-079>081-090>095-098-104-110045- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW- OUTER BANKS HYDE- 836 PM EDT SUN AUG 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ103-110045- OUTER BANKS DARE- 836 PM EDT SUN AUG 9 2015 ...MODERATE RIP CURRENT RISK IN EFFECT FROM 8 AM EDT MONDAY THROUGH MONDAY EVENING NORTH OF CAPE HATTERAS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RIP CURRENT RISK NORTH OF CAPE HATTERAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 2:16 AM EDT | Small Craft Advisory | MHX | 3 hr | |
| Aug 10, 6:17 AM EDT | Small Craft Advisory | MHX | 4 hr |
Nearby
Beach Hazards Statements in North Carolina, 2015Every beach hazards statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.